×

zbMATH — the first resource for mathematics

The reflexive and anti-reflexive solutions of the matrix equation \(AX=B\). (English) Zbl 1050.15016
Let \(P\in\mathbb{C}^{n\times n}\) be both Hermitian and unitary. A matrix \(X\in\mathbb{C}^{n\times n}\) is said to be reflexive (resp. anti-reflexive) with respect to \(P\) when \(X= PXP\) (resp. \(X = -PXP\)). Conditions are given for existence of reflexive and antireflexive solutions (with respect to \(P\)) of the equation (1) \(AX= B\), where \(A,B\in\mathbb{C}^{m\times n}\) are given matrices. If \(X_0\in \mathbb{C}^{n\times n}\) is a given matrix, expressions are given for the reflexive and anti-reflexive solutions of (1) which are the nearest to \(X_0\) in the Frobenius norm.

MSC:
15A24 Matrix equations and identities
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Andersson, L.E.; Elfving, T., A constrained procrustes problem, SIAM J. matrix anal. appl., 18, 124-139, (1997) · Zbl 0880.65017
[2] Chen, J.L.; Chen, X.H., Special matrices, (2001), Qinghua University Press Beijing, China, (in Chinese)
[3] Chen, H.C., Generalized reflexive matrices: special properties and applications, SIAM J. matrix anal. appl., 19, 140-153, (1998) · Zbl 0910.15005
[4] H.C. Chen, The SAS Domain Decomposition Method for Structural Analysis, CSRD Tech. report 754, Center for Supercomputing Research and Development, University of Illinois, Urbana, IL, 1988
[5] Chen, H.C.; Sameh, A., Numerical linear algebra algorithms on the ceder system, (), 101-125
[6] Cheney, E.W., Introduction to approximation theory, (1966), McGraw-Hill New York · Zbl 0161.25202
[7] Chu, K-W.E., Singular value and generalized singular value decompositions and the solution of linear matrix equations, Linear algebra appl., 88, 89-98, (1987) · Zbl 0612.15003
[8] Chu, K-W.E., Symmetric solutions of linear matrix equations by matrix decompositions, Linear algebra appl., 119, 35-50, (1989) · Zbl 0688.15003
[9] Dai, H., On the symmetric solutions of linear matrix equations, Linear algebra appl., 131, 1-7, (1990) · Zbl 0712.15009
[10] Don, F.J.H., On the symmetric solutions of a linear matrix equation, Linear algebra appl., 93, 1-7, (1987) · Zbl 0622.15001
[11] Higham, N.J., The symmetric procrustes problem, Bit, 28, 133-143, (1988) · Zbl 0641.65034
[12] Mgnus, J.R.; Neudecker, H., The commutation matrix: some properties and applications, Ann. statist., 7, 381-394, (1979) · Zbl 0414.62040
[13] Mgnus, J.R.; Neudecker, H., The elimination matrix: some lemmas and applications, SIAM J. algebr. discrete methods, 1, 422-449, (1980) · Zbl 0497.15014
[14] Vetter, W.J., Vector structures and solutions of linear matrix equations, Linear algebra appl., 10, 181-188, (1975) · Zbl 0307.15003
[15] Wu, L., The re-positive defininte solutions to the matrix inverse problem AX=B, Linear algebra appl., 174, 145-151, (1992) · Zbl 0754.15003
[16] Xie, D.X.; Zhang, L.; Hu, X.Y., The inverse problem for bisymmetric matrices on a linear manifold, Math. numer. sinica, 2, 129-138, (2000)
[17] Zhou, S.Q.; Dai, H., The algebraic inverse eigenvalue problem, (1991), Henan Science and Technology Press Zhengzhou, China, (in Chinese)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.